MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASCA5001-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a procedure, the ambient megavac 90 had an unspecified functional failure.All pieces were removed from within the patient.There was a backup device available.A delay was reported; however, the extent of said delay is unknown.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The device reported, used in treatment, was not returned for evaluation.The relationship between the product and reported incident cannot be established.A review of manufacturing records for the reported lot number 2028207 found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.A visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.It is not possible to suggest factors unrelated to the design or manufacture of the device that may lead to the failure reported due to limited information provided.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10: h3, h6: the ambient megavac 90 wand, used in treatment, was returned for evaluation.A relationship between the device and reported incident was not established.A review of manufacturing records for the reported lot number 2028207 found no non-conformances or anomalies during manufacturing process related to the reported event.Visual inspection under magnification shows dried blood/tissue and minimal erosion of electrodes.No manufacturing discrepancies observed.Prior to the functional testing the resistance of the r2 was measured to be 1,862 ohms.During functional evaluation the device was connected to a compatible quantum2 and an error e-7 occurred.The error was by-passed and the device performed as intended.The suction tube was tested and performed as specified.The complaint was not verified as no device piece has been observed as missing.The device creates plasma as intended after bypassing the e-7 error message.Potential factors unrelated to the design or manufacture of the device that may lead to the e-7 failure include, but are not limited to: the controller may have been turned off following connection of the wand or source power may have been interrupted prior to wand activation.Other factors that could contribute to the error include reusing the device or disconnecting the device from the controller after power has been turned on, previous use or incorrect power cycling of the controller.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT MEGAVAC 90
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9887046
Report Number3006524618-2020-00129
Device Sequence Number13903267
Product Code GEI
UDI-Device Identifier00817470001761
UDI-Public00817470001761
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberASCA5001-01
Device Catalogue NumberASCA5001-01
Device Lot Number2028207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/05/2020
06/30/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/16/2020
07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1